Follow
Share

Can be up to 10 trips. He is taking 40mg in morning and again at 4pm. If his legs swell, which luckily they haven't lately, he has to take a kicker pill which is just another one I believe. He has been home about 2 weeks from rehab/hospital from stomach bleed and previously a leg infection. He is a fall risk and must be accompanied where ever he goes. My husband and he are getting exhausted from the sleepless nights.

This question has been closed for answers. Ask a New Question.
Some nights my dad is also up all night going. I have resigned myself to placing a urinal bottle which hangs on his walker beside his bed so he can get out if bed, do his business and get right back into bed with one, maybe steps. I also place a large washable pad over the edge of the bed. Easier to change that then the sheets everyday. If dad has a bad night and he can sleep later in the morning, i let him do this since that is probably the most sound sleep he had all night. Good luck with the urologist.
Helpful Answer (0)
Report

Quick update. We spoke to the doctor and he was able to get off the kicker pill. He still goes often so we are going to see about bringing him to a urologist as well. Bad thing, my husband told me he has to start taking the kicker pill again today as he has gained water weight back because his dads legs again are swelling. Shucks, going to be major sleepless nights going into Easter. He was getting nearly 2 hours at a time the last few nights.
Helpful Answer (0)
Report

Also, he only has one kidney, thanks Jesse for the mention for the drug relation to the kidneys to keep in mind.
Helpful Answer (0)
Report

Thanks for your responses. I shared these with my husband. They went to doctor last week, and his doctor is saying now he is probably seeing his actual weight around 200lbs. He was around 230lbs last summer and probably all fluid he thinks, his legs were large. My husband has told me in the past his legs oozed fluid. So probably considered very bad case. Thanks again, they will ask the doctor.
Helpful Answer (0)
Report

I agree with txcamper. Giving Lasix in the late afternoon/evening is a prescription for staying up and going to the bathroom all night. The fluid retention must have been very serious for the two full doses each day. If he does not have swelling, the second pill seems unnecessary. Talk to his doctor about that. My mother takes half a Lasix on an as-needed basis. It works quickly, so we're able to use our judgment if it is needed or not. The drug is not particularly healthy for the kidneys, so the less my mother needs, the better it is.
Helpful Answer (0)
Report

Ask the doctor about changing the timing of the pill. You are correct that it is causing him to get up and if he's a fall risk, then possibly the 4pm one could be taken earlier or a lower dosage. The doctor may not have taken this into account when prescribing.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter